Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 103, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 12, 2007, 2:29 PM EDT for White County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2007, 2:29 PM EDT (18:29 UTC)
- Expired
- May 12, 2007, 3:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County White County, GA
The radar
The Greer radar (KGSP), 142 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 121831
SVRFFC
GAC311-121915-
/O.NEW.KFFC.SV.W.0103.070512T1829Z-070512T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT SAT MAY 12 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WHITE COUNTY IN NORTHEAST GEORGIA
* UNTIL 315 PM EDT
* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL.
THIS STORM WAS LOCATED ABOUT 5 MILES NORTH OF NEAR UNICOI STATE
PARK...NEAR THE TOWNS COUNTY LINE...DRIFTING SOUTH AT 5 MPH.
* THE STORM WILL STAY PRIMARILY OVER RURAL AREAS NORTH OF HELEN
ROBERTSTOWN...BUT WILL AFFECT TRAVELRS ON GEORGIA HIGHWAY 75 NORTH
TO THE TOWNS COUNTY LINE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3466 8366 3454 8364 3451 8367 3451 8384
3453 8383 3455 8385 3467 8386 3473 8382
3477 8382 3477 8365 3473 8363
$$1 follow-up statement
000
WWUS52 KFFC 121909
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT SAT MAY 12 2007
GAC311-121917-
/O.EXP.KFFC.SV.W.0103.000000T0000Z-070512T1915Z/
WHITE GA-
307 PM EDT SAT MAY 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR WHITE COUNTY EXPIRED AT 315 PM
EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS IN WHITE COUNTY HAD WEAKENED AND WERE NO LONGER
DETERMINED TO BE SEVERE. THE STORMS NOW COVERED MUCH OF THE COUNTY
FROM CLEVELAND TO HELEN. THE STORMS WERE NEARLY STATIONARY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY RAIN CONTINUES WITH THESE STORMS. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. IIN ADDITION...LOCALIZED FLOODING MAY OCCUR
WITH THIS ACTIVITY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3466 8366 3454 8364 3451 8367 3451 8384
3453 8383 3455 8385 3467 8386 3473 8382
3477 8382 3477 8365 3473 8363
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 5:25 AM EDT, 9 hours 4 minutes earlier.
Area forecast discussion, May 12, 5:25 AM EDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT SAT MAY 12 2007 .SHORT TERM /TODAY THROUGH MONDAY/... LATEST UPPER CHARTS SHOW AN UPPER LOW SPINNING OVER THE NORTH CENTRAL GULF REGION AND FORECAST TO MEANDER EASTWARD TODAY. THIS COUPLED WITH A WEAK SURFACE TROUGH ACROSS THE AREA AND EXPECTED MODERATE INSTABILITIES (1500-2000 CAPES/-2 LIS) WILL COMBINE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON. COULD SEE AN ISOLATED PULSE SEVERE STORM OR TWO WITH 3/4 INCH HAIL OR STRONG DAMAGING WINDS...BUT NOTHING WIDESPREAD IS EXPECTED. THE AFTERNOON AND EVENING STORMS WILL PROPAGATE SLOWLY ALONG OUTFLOWS WITH A PREVAILING NORTH TO SOUTH MOVEMENT. DUE TO THIS SLOW MOVEMENT...HAVE TWEAKED QPF NUMBERS UP SLIGHTLY. HOWEVER...WIDESPREAD AMOUNTS WILL AVERAGE UNDER ONE HALF INCH. HIGH PRESSURE BUILDS IN FROM THE NORTH AND PUSHES THE WEAK BOUNDARY SOUTH OF THE FORECAST AREA LATER TONIGHT...SO EXPECT DECREASING RAIN CHANCES BY SUNDAY WITH ONLY A SLIGHT CHANCE SOUTH. REMOVED ALL RAIN CHANCES FOR MONDAY AS HIGH PRESSURE BUILDS ALOFT. OTHERWISE...WENT SLIGHTLY WARMER THAN GUIDANCE FOR HIGHS TODAY...THEN STAYED CLOSE TO MAV NUMBERS THE REMAINING PERIODS. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE FROM SURFACE UPWARDS DOMINATES THE AREA MONDAY AND TUESDAY...THEN BREAKS DOWN BY WEDNESDAY AS A WEAK SURFACE FRONT PUSHES INTO THE TN VALLEY. LATEST GFS SHOWS THE FRONTAL BOUNDARY PUSHING INTO NORTH GEORGIA BY EARLY WEDNESDAY AFTERNOON...THEN VERY SLOWLY SAGGING SOUTHWARD THROUGH THURSDAY. THE GFS HINTS AT THE BOUNDARY MEANDERING ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA FOR A COUPLE DAYS AS A SERIES OF DISTURBANCES TRAVERSE THE STATE. LATEST MEX POPS HOLD ONTO A SLIGHT CHANCE TO CHANCE POP ACROSS THE AREA WEDNESDAY THROUGH FRIDAY. SEE NO REASON TO REMOVE THESE POPS WITH MUCH UNCERTAINTY AT THIS TIME. && .FIRE WEATHER... NO CONCERNS AT THIS TIME. && .AVIATION... VFR CONDITIONS AT MOST TAF SITES THIS MORNING...ALTHOUGH RAIN COOLED AREAS HAVE VSBYS OF 2-4SM BR. ANY FOG SHOULD BURN OFF QUICKLY AFTER AND WILL INCREASE VISIBILITIES TO VFR AFTER 13Z. SCATTERED THUNDERSTORMS EXPECTED AGAIN THIS AFTERNOON AS WEAK SURFACE TROUGH MEANDERS ACROSS FORECAST AREA. DUE TO UNCERTAINTY OF LOCATION OF CONVECTION WILL CONTINUE VCTS THIS AFTERNOON THROUGH 02Z MOST SITES. WINDS WILL BE WEST AT 5 TO 10 KTS THROUGH 21Z BEFORE IT SHIFTS NORTH AND THEN NORTHEAST AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 61 85 56 79 / 40 30 5 5 5 ATLANTA 87 63 85 61 77 / 40 30 5 5 5 BLAIRSVILLE 80 56 81 51 75 / 40 20 0 5 5 CARTERSVILLE 87 58 85 58 79 / 40 20 0 5 5 COLUMBUS 91 68 88 68 82 / 40 30 20 10 5 GAINESVILLE 86 60 83 58 77 / 40 20 0 5 5 MACON 90 64 89 62 83 / 40 30 20 5 5 ROME 89 61 86 59 81 / 40 20 0 5 5 PEACHTREE CITY 88 59 86 57 78 / 40 30 10 10 5 VIDALIA 91 68 85 64 80 / 30 30 20 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, May 12, 11:30 AM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT SAT MAY 12 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN A FOCUS FOR SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM AFTERNOON AND EVENING THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...DAMAGING DOWNBURST WINDS AND LARGE HAIL. THE SLOW MOVING STORMS MAY ALSO PRODUCE HEAVY DOWNPOURS THAT COULD RESULT IN BRIEF LOCALIZED FLOODING. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A WEAK SURFACE TROUGH ACROSS CENTRAL GEORGIA TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. CAPE VALUES ARE EXPECTED TO RISE INTO THE 1500 TO 2000 RANGE WHILE LIFTED INDICES FALL TO -2 TO -4. THIS WILL BE SUFFICIENT FOR ISOLATED PULSE SEVERE THUNDERSTORMS...MAINLY NORTH OF A COLUMBUS TO MACON TO WARRENTON LINE...AND BETWEEN THE HOURS OF 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT.. DUE TO THE ISOLATED NATURE OF EXPECTED SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST INFORMATION...AND SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 12, 1:33 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 133 PM EDT SAT MAY 12 2007 GAZ007-121815- 133 PM EDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND FREQUENT LIGHTNING IN GILMER COUNTY UNTIL 215 PM EDT... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF CHERRY LOG. THIS THUNDERSTORM WAS DRIFTING SLOWLY SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING AS IT MOVES ACROSS GILMER COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHERRY LOG...ELLIJAY...AND EAST ELLIJAY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, May 12, 1:39 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 139 PM EDT SAT MAY 12 2007 GAZ015-121830- 139 PM EDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN LUMPKIN COUNTY UNTIL 230 PM EDT... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DEVELOPING STRONG THUNDERSTORMS ACROSS NORTHERN LUMPKIN COUNTY FROM NORTH OF NIMBLEWILL TO PORTER SPRINGS...MOVING SOUTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS LUMPKIN COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PORTER SPRINGS...NIMBLEWILL...AND DAHLONEGA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, May 12, 2:17 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 217 PM EDT SAT MAY 12 2007 GAZ009-016-121900- 217 PM EDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH DIAMETER HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN NORTHERN WHITE AND SOUTHERN TOWNS COUNTIES UNTIL 300 PM EDT... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STRONG THUNDERSTORMS NEAR THE TOWNS...WHITE COUNTY LINE ALONG GEORGIA HIGHWAY 75 BETWEEN UNICOI STATE PARK AND MACADONIA. THIS STORM IS DRIFTING SOUTH AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS NORTHERN WHITE AND SOUTHERN TOWNS COUNTIES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 30 min |
| May 12, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 23 min |
| May 12, 2:52 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 38 min |
| May 12, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 30 min |
| May 12, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 28 min |
| May 12, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 25 min |
| May 12, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 23 min |
| May 12, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 43 min |
| May 12, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 32 min |
| May 12, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.